# SDR USAASB98255

- Difficulty date: September 25, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N405US
- Make and model: Boeing 737401
- Aircraft serial: 23885
- System (JASC): 3442 · Weather Radar System
- Part: Radar Unit
- Part number: 20412170416
- Condition: Failed
- Location: E/E Bay
- Part time: 25,947 hours
- Stage of operation: CR
- Nature of condition: O
- Precautionary procedure: A

## Discrepancy

CLT - FLT 401 - EN ROUTE FROM LGA TO TPA, THE AIRCRAFT WEATHER RADAR BEGAN SPIKING IN VARIOUS QUADRANTS AT VARIOUS TIMES IN ALL RANGES BETWEEN 20-320 MILES.  ADJUSTED GAIN FROM MINIMUM TO MAXIUM WITH NO IMPROVEMENT NOTED.  RADAR GIVES UNRELIABLE PRESENTATION.  FLIGHT DIVERTED TO CLT AND LANDED WITHOUT FURTHER INCIDENT.  NO EMERGENCY WAS DECLARED.  MAINTENANCE REMOVED AND REPLACED THE WEATHER RADAR TRANSCEIVER.  GROUND OPERATIONAL CHECK GOOD.  NO DEFECTS NOTED.  (M)
